Alert archive / Minnesota / Flash Flood Warnings in 2014

Flash Flood Warning 3, NWS Duluth, MN

July 5, 2014Cook County, Minnesota

NWS Duluth, MN issued this flash flood warning at Jul 5, 2014, 7:02 PM CDT for Cook County, Minnesota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2014, 7:02 PM CDT (00:02 UTC)
Expired
Jul 6, 2014, 1:00 AM CDT
In force
6 hr
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Flood severity
None

County Cook County, MN

The radar

The Duluth radar (KDLH), 141 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 0.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2014-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2014-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3255 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
989 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
2.0
Supercell composite
12.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WGUS53 KDLH 060002
FFWDLH
MNC031-060600-
/O.NEW.KDLH.FF.W.0003.140706T0002Z-140706T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
702 PM CDT SAT JUL 5 2014

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN COOK COUNTY IN NORTHEAST MINNESOTA...

* UNTIL 100 AM CDT SUNDAY

* AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  IN EXCESS OF 4 INCHES OF RAIN HAD FALLEN ALONG THE NORTH SHORE OF  
  LAKE SUPERIOR...BETWEEN TACONITE HARBOR AND LUTSEN. 

* THIS WARNING INCLUDES THE TEMPERANCE RIVER STATE PARK. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE RAPID RISES OF      
  STREAMS AND CREEKS...ALONG WITH FLASH FLOODING IN LOW LAYING       
  AREAS.  

  AT 655 PM..LOCAL LAW ENFORCEMENT REPORTED THAT A SECTION OF        
  HIGHWAY 61 IN LUTSEN THAT IS UNDER CONTRACTION HAD BEEN WASHED     
  OUT.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH 
CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID 
STREAMS OR CREEKS. DO NOT TRAVEL ACROSS FLOODED ROADS. FIND 
ALTERNATE ROUTES. 

&&

LAT...LON 4773 9077 4766 9061 4763 9066 4763 9070
      4753 9088 4761 9101

$$

GRANING
1 follow-up statement
146 
WGUS73 KDLH 060318
FFSDLH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1018 PM CDT SAT JUL 5 2014

MNC031-060600-
/O.CON.KDLH.FF.W.0003.000000T0000Z-140706T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COOK MN-
1018 PM CDT SAT JUL 5 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN COOK COUNTY
UNTIL 100 AM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES HEAVY RAINFALL IN 
EXCESS OF 4 INCHES...FELL ACROSS THE WARNED AREA LAST EVENING. 

* THE RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE RAPID RISES IN  
  AREA CREEKS AND STREAMS...AS WELL AS FLASH FLOODING OF LOW LYING   
  AREAS.  

  SPOTTERS HAVE REPORTED WATER AND DEBRIS OVER SECTIONS OF           
  HIGHWAY 61 IN THE LUTSEN AREA. 

* LOCATIONS IMPACTED INCLUDE...TACONITE HARBOR...TOFTE...TEMPERANCE  
  RIVER STATE PARK...AND LUTSEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH 
CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID 
STREAMS OR CREEKS. DO NOT TRAVEL ACROSS FLOODED ROADS. 

&&

LAT...LON 4773 9077 4766 9061 4763 9066 4763 9070
      4753 9088 4761 9101

$$

GRANING

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 4:09 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jul 5, 4:09 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
409 PM CDT SAT JUL 5 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 345 PM CDT SAT JUL 5 2014

THUNDERSTORMS CONTINUED LATE THIS AFTERNOON IN THE MINNESOTA
ARROWHEAD IN AN AREA OF STRONG LIFT ASSOCIATED WITH VORTICITY
LOBE. THIS FEATURE WILL BE MOVING TO THE EAST AND OUT OF THE AREA
THIS EVENING SO EXPECT THUNDERSTORMS IN THAT AREA TO DIMINISH.
THEN...OFF TO THE WEST..EXPECT MORE THUNDERSTORMS TO FIRE ALONG A
WARM FRONT THAT WAS ENTERING WRN MN LATE THIS AFTERNOON. TEMPS
AHEAD OF THE FRONT IN MN WERE IN THE LOW TO MID 80S WHILE BEHIND
THE FRONT THEY WERE IN THE MID 80S TO MID 90S. THE FRONT COULD BE
SEEN ON RADAR AND SATELLITE WHERE A LINE OF CONVECTION WAS
FORMING. AS THE NIGHT WEARS ON EXPECT THE MOIST AND VERY UNSTABLE
AIR MASS ASSOCIATED WITH THE FRONT WILL MOVE INTO THE NORTHLAND
CREATING THUNDERSTORMS. STRONG WAA...AND VERY UNSTABLE AIRMASS
ALONG WITH THE FROPA WILL BE THE INGREDIENTS FOR SOME VERY STRONG
OR SEVERE STORMS LATER TONIGHT. CURRENT MUCAPES ALONG THE FRONT
ARE IN THE 4-5 THOUSAND J/KG RANGE WITH SOME GOOD WIND SHEAR AND
HELICITY..SO SOME DISCREET SUPERCELLS POSSIBLE LATER TONIGHT. THE
TRAILING COLD FRONT STILL OVER THE HIGH PLAINS WILL MOVE INTO THE
NORTHLAND SUNDAY SO SCATTERED SHOWERS AND ISOLATE THUNDERSTORMS
WILL STILL BE A POSSIBILITY...ESPECIALLY OVR NWRN WI.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
THE AREA OF HIGH PRESSURE WILL BUILD INTO THE FORECAST BEHIND THE
COLD FRONT SUNDAY NIGHT AND KEEP THE REGION DRY THROUGH MONDAY
MONDAY MORNING. A SERIES OF SHORTWAVES WILL MOVE THE FORECAST AREA
THROUGH WEDNESDAY MORNING CAUSING SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP THROUGH THE PERIOD. THE FIRST ONE MOVES
THROUGH MONDAY AND TUESDAY ALONG WITH AN UPPER LEVEL TROUGH.
CAUSING THUNDERSTORMS TO DEVELOP ACROSS THE FORECAST AREA. ANOTHER
SHORTWAVE WILL MOVE THROUGH THE REGION TUESDAY NIGHT AND WEDNESDAY
MORNING CAUSING ANOTHER ROUND OF SCATTERED SHOWERS AND
THUNDERSTORMS. THE COVERAGE WILL BE SCATTERED IN NATURE SO WILL
KEEP THE HIGH POPS IN THE GRIDS. WEAK HIGH PRESSURE WILL BUILD
INTO THE REGION WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT BEFORE
ANOTHER SERIES OF SHORTWAVES MOVES THOUGH THE AREA. WILL KEEP THE
LOW POPS IN THE GRIDS SINCE COVERAGE AND TIMING IS TOUGH DUE TO
MODEL DIFFERENCES..

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 102 PM CDT SAT JUL 5 2014

MAINLY VFR CONDITIONS AT TAF SITES EXCEPT FOR IFR/MVFR CONDTIONS
AT BRD DUE TO LOW STRATUS MOVING IN FROM THE WEST. THESE LOW
CLOUDS SHOULD IMPROVE TO VFR CONDITIONS BY LATE AFTERNOON. VFR
CONDITIONS WILL CONTIUNE INTO THE EVENING HOURS. HOWEVER...A
STRONG UPPER LEVEL DISTURBANCE WILL CAUSE SHOWERS AND
THUNDERSTROMS TO DEVELOP AND MOVE INTO THE NORTHERN AREAS AFTER
06Z. THIS AREA WILL SPREAD INTO THE OTHER TAF SITES AND MAY CAUSE
IFR/MVFR CONSTIONS LATE TONIGHT INTO SUNDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  65  85  60  75 /  50  60  10  30
INL  66  77  57  75 /  50  60  10  40
BRD  69  84  63  79 /  40  40  10  40
HYR  68  86  61  79 /  50  70  10  30
ASX  65  84  59  75 /  50  60  10  30

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SYNOPSIS...CANNON
SHORT TERM...CANNON
LONG TERM...GSF
AVIATION...STEWART
Hazardous weather outlook, Jul 5, 3:43 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
343 PM CDT SAT JUL 5 2014

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-061145-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
343 PM CDT SAT JUL 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BE OVER THE MINNESOTA ARROWHEAD
THROUGH EARLY THIS EVENING. A FEW OF THE STORMS MAY CONTAIN
DAMAGING WINDS AND LARGE HAIL.

AN AREA OF THUNDERSTORMS WILL DEVELOP OVER NORTH DAKOTA
TONIGHT AND TRACK INTO THE NORTHLAND AFTER MIDNIGHT. THERE WILL
BE AN INCREASING THREAT OF MORE WIDESPREAD STRONG...OR
SEVERE...STORMS WITH DAMAGING WIND AND LARGE HAIL.

PLEASE MONITOR THE WEATHER FOR POSSIBLE SEVERE WEATHER WARNINGS
OVERNIGHT. A GOOD WAY TO RECEIVE WARNINGS IS TO KEEP A WEATHER
RADIO RECEIVER IN ALERT MODE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION SUNDAY. A
FEW STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON
THROUGH TONIGHT.

LSZ121-140>148-061145-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
343 PM CDT SAT JUL 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL AFFECT WESTERN LAKE SUPERIOR THESE STORMS WILL
CONTAIN GUSTY WINDS AND POSSIBLE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY OVER WESTERN LAKE
SUPERIOR...ESPECIALLY ALONG THE SOUTH SHORE.

STEWART

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 5, 3:57 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
357 PM CDT SAT JUL 5 2014

MNZ012-020-021-052145-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-SOUTHERN
LAKE/NORTH SHORE-
357 PM CDT SAT JUL 5 2014

...STRONG STORMS OVER THE MINNESOTA ARROWHEAD...

AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER CENTRAL LAKE COUNTY...OR FROM EAST OF
BABBITT AND INTO THE BOUNDARY WATERS CANOE AREA WILDERNESS....MOVING
SOUTHEAST AT 30 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH...BRIEF
HEAVY DOWNPOURS...

* THUNDERSTORMS WILL BE NEAR...
  SAWBILL LANDING BY 405 PM...
  ISABELLA BY 415 PM...
  MURPHY CITY BY 425 PM...
  CASCADE RIVER STATE PARK AND LUTSEN BY 445 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS AND LAWN AND
CAMPING FURNITURE TO BLOW AROUND.SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THESE STORMS HAVE PASSED.

BE PREPARED TO SEEK SHELTER. DO NOT WAIT UNTIL IT IS TOO LATE.

LAT...LON 4774 9035 4770 9051 4768 9055 4760 9077
      4745 9102 4740 9113 4767 9178 4801 9098

CLC
Special weather statement, Jul 5, 4:38 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
438 PM CDT SAT JUL 5 2014

MNZ012-052215-
NORTHERN COOK/NORTHERN LAKE-
438 PM CDT SAT JUL 5 2014

...STRONG STORMS WITH VERY HEAVY RAINFALL TRACKING ACROSS BWCAW...

AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTH OF ENSIGN LAKE...MOVING SOUTHEAST
AT 20 MPH.

EXPECT VERY HEAVY RAINFALL AND FREQUENT LIGHTNING WITH THIS STORM.
SMALL HAIL AND GUSTY WINDS TO 40 MPH WILL ALSO BE POSSIBLE. DUE TO
THE ALREADY SATURATED GROUNDS...BE ALERT FOR FALLING TREES.

LOCATIONS IMPACTED INCLUDE...
  ENSIGN LAKE...        SNOW BANK LAKE...     SNOWBANK LAKE...
  KNIFE LAKE...         LAKE THREE...
  DISAPPOINTMENT LAKE...                      KEKEKABIC LAKE...
  THOMAS LAKE...        ALICE LAKE...
  LITTLE SAGANAGA LAKE...                     GABIMICHIGAMI LAKE...

PREPARE NOW FOR THIS STORM. DO NOT BE CAUGHT ON THE WATER IN A
THUNDERSTORM.

LAT...LON 4798 9092 4780 9139 4805 9157 4807 9140
      4808 9138 4809 9133 4809 9127 4816 9113

GRANING
Special weather statement, Jul 5, 5:12 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
512 PM CDT SAT JUL 5 2014

MNZ012-052300-
NORTHERN COOK/NORTHERN LAKE-
512 PM CDT SAT JUL 5 2014

...STRONG STORMS WITH VERY HEAVY RAINFALL TRACKING ACROSS BWCAW...

AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTH OF FOREST CENTER...MOVING
EAST AT 20 MPH.

EXPECT VERY HEAVY RAINFALL AND FREQUENT LIGHTNING WITH THIS STORM.
SMALL HAIL AND GUSTY WINDS TO 40 MPH WILL ALSO BE POSSIBLE. DUE TO
THE ALREADY SATURATED GROUNDS...BE ALERT FOR FALLING TREES.

* THE THUNDERSTORMS WILL IMPACT...
  LAKE POLLY...       PERENT LAKE...       SAWBILL LAKE...
  GRACE LAKE...       BURNT LAKE...

PREPARE NOW FOR THIS STORM. DO NOT BE CAUGHT ON THE WATER IN A
THUNDERSTORM.

LAT...LON 4786 9074 4771 9105 4783 9134 4799 9094

GRANING
Special weather statement, Jul 5, 5:18 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
518 PM CDT SAT JUL 5 2014

MNZ012-052315-
NORTHERN COOK/NORTHERN LAKE-
518 PM CDT SAT JUL 5 2014

...STRONG STORMS TRACKING INTO EASTERN HALF OF BWCAW...

AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS...ALONG A LINE FROM KEKEKABIC LAKE...TO
FOREST CENTER...TRACKING SOUTHEAST AT 20 MPH.

EXPECT VERY HEAVY RAINFALL AND FREQUENT LIGHTNING WITH THESE STORMS.
SMALL HAIL AND GUSTY WINDS TO 40 MPH WILL ALSO BE POSSIBLE. DUE
TO THE ALREADY SATURATED GROUNDS...BE ALERT FOR FALLING TREES.

LOCATIONS IMPACTED INCLUDE...
  LITTLE SAGANAGA LAKE...                     GABIMICHIGAMI LAKE...
  ALPINE LAKE...        SEA GULL LAKE...      CHEROKEE LAKE...
  SAGANAGA LAKE...      LONG ISLAND LAKE...   BRULE LAKE...
  GUNFLINT LAKE...      LOON LAKE...

PREPARE NOW FOR THESE STORMS. DO NOT BE CAUGHT ON THE WATER IN A
THUNDERSTORM.

LAT...LON 4825 9084 4820 9081 4817 9076 4810 9074
      4811 9066 4794 9051 4785 9076 4793 9110
      4809 9126 4824 9097 4825 9090

GRANING
Special weather statement, Jul 5, 6:08 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
608 PM CDT SAT JUL 5 2014

MNZ012-020-021-052330-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-SOUTHERN
LAKE/NORTH SHORE-
608 PM CDT SAT JUL 5 2014

...THUNDERSTORM WITH TORRENTIAL RAINFALL APPROACHING THE LUTSEN
AREA...

AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM PRODUCING TORRENTIAL RAINFALL...15 MILES
NORTHWEST OF LUTSEN...MOVING SOUTHEAST AT 30 MPH.

EXPECT VERY HEAVY RAINFALL...WITH AMOUNTS AROUND AN INCH IN A VERY
SHORT TIME...ALONG WITH FREQUENT LIGHTNING WITH SMALL HAIL. GUSTY
WINDS TO 40 MPH WILL ALSO BE POSSIBLE. DUE TO ALREADY SATURATED
GROUNDS...BE ALERT FOR FALLING TREES.

LOCATIONS IMPACTED INCLUDE...
  WHITE PINE LAKE...    SCHROEDER...          TOFTE...
  TEMPERANCE RIVER STATE PARK...              TACONITE HARBOR...
  LUTSEN...

PREPARE NOW FOR THESE STORMS. DO NOT BE CAUGHT ON THE WATER IN A
THUNDERSTORM. KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR
CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS
SHOULD AVOID STREAMS OR CREEKS. DO NOT TRAVEL ACROSS FLOODED ROADS.

LAT...LON 4770 9052 4768 9055 4760 9077 4750 9093
      4750 9095 4780 9129 4795 9092

GRANING
Special weather statement, Jul 5, 6:19 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
619 PM CDT SAT JUL 5 2014

MNZ012-052345-
NORTHERN COOK/NORTHERN LAKE-
619 PM CDT SAT JUL 5 2014

...STRONG THUNDERSTORMS WITH TORRENTIAL RAINFALL OVER NORTHEASTERN
LAKE COUNTY...

AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS NEAR ALICE LAKE...MOVING SOUTHEAST AT
25 MPH.

EXPECT VERY HEAVY RAINFALL...WITH AMOUNTS AROUND AN INCH IN A VERY
SHORT TIME...ALONG WITH FREQUENT LIGHTNING WITH SMALL HAIL. GUSTY
WINDS TO 40 MPH WILL ALSO BE POSSIBLE. DUE TO ALREADY SATURATED
GROUNDS...BE ALERT FOR FALLING TREES.

LOCATIONS IMPACTED INCLUDE...
    RURAL LAKE COUNTY AT 630 PM

PREPARE NOW FOR THESE STORMS. DO NOT BE CAUGHT ON THE WATER IN A
THUNDERSTORM. KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR
CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS
SHOULD AVOID STREAMS OR CREEKS. DO NOT TRAVEL ACROSS FLOODED ROADS.

LAT...LON 4798 9089 4781 9127 4806 9148 4808 9144
      4807 9140 4808 9138 4809 9133 4809 9127
      4817 9114 4819 9109

KK

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:31 PM CDTSpecial Weather StatementDLHCook44 min
Jul 5, 7:49 PM CDTSpecial Weather StatementDLHBeltrami41 min
Jul 5, 8:05 PM CDTSevere Thunderstorm WarningDLHItasca, Koochiching55 min
Jul 5, 8:16 PM CDTSpecial Weather StatementDLHCook29 min
Jul 5, 8:48 PM CDTSpecial Weather StatementDLHCook27 min
Jul 5, 8:57 PM CDTSevere Thunderstorm WarningDLHCass, Itasca63 min
Jul 5, 9:20 PM CDTSpecial Weather StatementDLHCass40 min
Jul 5, 9:39 PM CDTSpecial Weather StatementDLHItasca51 min
Jul 5, 10:24 PM CDTSevere Thunderstorm WarningDLHCass, Itasca36 min
Jul 5, 10:32 PM CDTSpecial Weather StatementDLHItasca58 min
Jul 5, 11:15 PM CDTSpecial Weather StatementDLHItasca60 min
Jul 5, 11:31 PM CDTSevere Thunderstorm WarningDLHAitkin, Itasca44 min
Jul 6, 12:09 AM CDTSpecial Weather StatementDLHAitkin36 min
Jul 6, 12:12 AM CDTSevere Thunderstorm WarningDLHAitkin48 min
Jul 6, 12:27 AM CDTSpecial Weather StatementDLHCook63 min
Jul 6, 12:40 AM CDTSpecial Weather StatementDLHCass35 min
Jul 6, 12:52 AM CDTSpecial Weather StatementDLHCarlton23 min
Jul 6, 1:20 AM CDTSpecial Weather StatementDLHCass55 min
Jul 6, 1:36 AM CDTSpecial Weather StatementDLHWadena54 min
Jul 6, 1:47 AM CDTSpecial Weather StatementDLHCook43 min
Jul 6, 2:25 AM CDTSpecial Weather StatementDLHLake35 min
Jul 6, 2:29 AM CDTSpecial Weather StatementDLHCook31 min
Jul 6, 2:34 AM CDTSpecial Weather StatementDLH26 min
Jul 6, 3:04 AM CDTSpecial Weather StatementDLH26 min
Jul 6, 3:11 AM CDTSpecial Weather StatementDLHCarlton19 min
Jul 6, 4:24 AM CDTSpecial Weather StatementDLHLake21 min
Jul 6, 4:27 AM CDTSpecial Weather StatementDLHKoochiching33 min
Jul 6, 5:54 AM CDTSpecial Weather StatementDLHCass36 min
Jul 6, 6:35 AM CDTSpecial Weather StatementDLHCass, Crow Wing40 min
Jul 6, 7:48 AM CDTSpecial Weather StatementDLHAitkin42 min
Jul 6, 8:31 AM CDTSpecial Weather StatementDLHAitkin14 min
Jul 6, 8:53 AM CDTSpecial Weather StatementDLHAitkin37 min
Jul 6, 10:46 AM CDTSpecial Weather StatementDLHSaint Louis29 min
Jul 6, 11:17 AM CDTSpecial Weather StatementDLH13 min
Jul 6, 11:30 AM CDTSpecial Weather StatementDLH30 min
Jul 6, 12:00 PM CDTSpecial Weather StatementDLH15 min
Jul 6, 12:15 PM CDTSpecial Weather StatementDLHLake15 min
Jul 6, 1:09 PM CDTSpecial Weather StatementDLHItasca36 min
Jul 6, 1:11 PM CDTSpecial Weather StatementDLH34 min
Jul 6, 1:24 PM CDTSpecial Weather StatementDLH21 min
Jul 6, 1:40 PM CDTSpecial Weather StatementDLH35 min
Jul 6, 1:46 PM CDTSpecial Weather StatementDLHItasca29 min
Jul 6, 1:50 PM CDTSpecial Weather StatementDLHSaint Louis25 min
Jul 6, 2:14 PM CDTSpecial Weather StatementDLHCook31 min
Jul 6, 2:18 PM CDTSpecial Weather StatementDLH12 min
Jul 6, 2:25 PM CDTSpecial Weather StatementDLHItasca35 min
Jul 6, 2:27 PM CDTSpecial Weather StatementDLHSaint Louis33 min
Jul 6, 2:33 PM CDTSpecial Weather StatementDLH27 min
Jul 6, 2:46 PM CDTSpecial Weather StatementDLHCook14 min
Jul 6, 2:57 PM CDTSpecial Weather StatementDLHLake33 min
Jul 6, 3:06 PM CDTSpecial Weather StatementDLHCook24 min
Jul 6, 3:10 PM CDTSpecial Weather StatementDLHSaint Louis35 min
Jul 6, 4:01 PM CDTSpecial Weather StatementDLHLake14 min
Jul 6, 6:05 PM CDTSpecial Weather StatementDLHCook40 min

Nearby

Flash Flood Warnings in Minnesota, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.